Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Similarity to a contraction and hypercontractivity of composition operators


Author: Nizar Jaoua
Journal: Proc. Amer. Math. Soc. 129 (2001), 2085-2092
MSC (1991): Primary 47B38, 47B65
Published electronically: December 28, 2000
MathSciNet review: 1825921
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: On the Hardy spaces $H^p$ with $1 \leq p<\infty$, we consider the composition operators induced by analytic self-maps of the open unit disc $D$. First, we characterize those which are similar to contractions. Then, we give some necessary and sufficient conditions for them to be hypercontractive. Finally, we prove that, among those ones, only the zero-symbol composition operator sends $H^p$ into $H^{\infty}$ with a norm less than or equal to $1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B38, 47B65

Retrieve articles in all journals with MSC (1991): 47B38, 47B65


Additional Information

Nizar Jaoua
Affiliation: Department of Mathematics, Université Lille I, Cité Scientifique, F-59655 Villeneuve d’Ascq, France
Email: jaoua@agat.univ-lille1.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05843-3
PII: S 0002-9939(00)05843-3
Keywords: Composition operators, Hardy spaces, contraction, hypercontractive (or $\beta$-contractive) operator
Received by editor(s): March 10, 1999
Received by editor(s) in revised form: November 17, 1999
Published electronically: December 28, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society